# SDR CALA0500331

- Difficulty date: October 5, 2005
- Submitted: October 5, 2005
- Operation: Air carrier
- Aircraft: N14230
- Make and model: Boeing 737824
- Aircraft serial: 28794
- Aircraft time: 20,176 hours, 7,273 cycles
- Engine: Cfmint CFM567B26US
- Engine time: 19,989 hours, 6,793 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: E, A

## Discrepancy

THE NR 2 ENGINE GAVE OFF A LOUD BOOM AND THE AIRCRAFT SHUDDERED AND YAWED DURING CLIMBOUT OF ORD AT 8,000 FEET.  THE NR 2 ENGINE INDICATIONS WERE FROZEN.  QRH WAS FOLLOWED AND THE CREW SHUTDOWN THE ENGINE.  THE AIRCRAFT WAS RETURNED TO ORD WHERE IT LANDED WITHOUT INCIDENT.  INITIAL INSPECTION BY MAINTENANCE FOUND METAL IN THE ENGINE TAILPIPE.  THE NR 2 ENGINE WILL BE REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING ENGINEERING INVESTIGATION.  ENGINEERING INVESTIGATION CONCLUDED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS FAILURE OF THE LPT DUE TO A HOT START ON PREVIOUS ENGINE START.
